Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 9, 2008, 4:52 AM MST. It took effect at Jan 9, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 4:52 AM MST (11:52 UTC)
- In effect from
- Jan 9, 2008, 11:00 AM MST
- Expired
- Jan 9, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 091152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MST WED JAN 9 2008 NMZ004>006-010>013-092230- /O.NEW.KABQ.WI.Y.0003.080109T1800Z-080110T0300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 452 AM MST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE NORTHEAST QUARTER OF NEW MEXICO... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING ACROSS THE RIDGE TOPS AND ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS. GUSTS OF 45 TO 50 MPH ARE ALSO LIKELY. STRONG WINDS WILL ALSO OCCUR OVER THE NORTHEAST AND CENTRAL HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS. THIS INCLUDES THE INTERSTATE 25 AND 40 CORRIDORS IN NORTHEAST NEW MEXICO. WINDS SHOULD DECREASE THIS EVENING ACROSS THE LOWER ELEVATIONS BUT COULD REMAIN STRONG OVER RIDGE TOPS AND JUST EAST OF THE MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. THE STRONG WINDS COULD ALSO CAUSE SOME DRIFTING OF SNOW THROUGH MOUNTAIN PASSES. $$ 19
2 follow-up statements
000 WWUS75 KABQ 092205 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MST WED JAN 9 2008 NMZ004>006-010>013-100300- /O.CON.KABQ.WI.Y.0003.000000T0000Z-080110T0300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 305 PM MST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EVENING ALONG RIDGE TOPS AND ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS. STRONG AND GUSTY WINDS WILL ALSO OCCUR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO. THIS INCLUDES INTERSTATE 25 FROM PECOS...TO LAS VEGAS...TO RATON...AND INTERSTATE 40 FROM MORIARTY...TO CLINES CORNERS...TO TUCUMCARI. WINDS SHOULD GRADUALLY DECREASE THIS EVENING ACROSS THE LOWER ELEVATIONS BUT COULD REMAIN STRONG OVER RIDGE TOPS AND JUST EAST OF THE MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. THE STRONG WINDS COULD ALSO CAUSE SOME DRIFTING OF SNOW THROUGH MOUNTAIN PASSES. $$
000 WWUS75 KABQ 100303 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 803 PM MST WED JAN 9 2008 NMZ004>006-010>013-100415- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-080110T0300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 803 PM MST WED JAN 9 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. STRONG WEST WINDS HAVE SUBSIDED ACROSS THE ADVISORY AREA. HOWEVER BREEZY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO BLOW THIS EVENING BEFORE SLOWLY DIMINISHING THROUGH SUNRISE. $$ GUYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:55 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 9, 2:55 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 AM MST WED JAN 9 2008 .DISCUSSION... ANOTHER ROUND OF WIND WITH A LITTLE MORE SNOW FOR PARTS OF NRN NEW MEXICO TODAY. SHORT WAVE TROUGH WITH 100 KNOT JET MAXES ON EITHER SIDE OF IT WILL WILL TRANSLATE EAST ACROSS CO AND NRN NM TODAY. BIG STORY FROM THIS SYSTEM WILL BE WINDS WHICH WILL INCREASE OVER THE RIDGE TOPS AND ALONG THE EAST SLOPE OF THE CENTRAL MOUNTAIN CHAIN THIS MORNING. STRONG SUBSIDENCE TO THE LEE OF THE MOUNTAINS WILL RESULT IN ADVISORY CRITERIA OVER NE AND CENTRAL HIGHLANDS AND ALONG I 40 CORRIDOR IN ERN NM. WILL RUN ADVISORY INTO MID EVENING BUT TIGHT GRADIENT AND TRAILING JET MAX ON BACK SIDE OF SYSTEM COULD CAUSE ADVISORY TO BE EXTENDED PAST MIDNIGHT ALONG EAST SLOPES. HOWEVER IF ANY POWDERY SNOW FALLS THERE...A WINTER WEATHER ADVISORY FOR DRIFTING AND/OR BLOWING SNOW MAY BE DEEMED MORE APPROPRIATE. WHILE THIS SYSTEM IS SOMEWHAT MOISTURE STARVED...TEMPERATURE PROFILE SUGGESTS A FEW INCHES OF POWDERY SNOW COULD FALL ACROSS THE NRN MOUNTAINS. DO NOT THINK AMOUNTS WILL WARRANT A SNOW ADVISORY BUT AGAIN EFFECTS OF WIND ON SNOW ON GROUND AND NEW SNOWFALL SHOULD BE MONITORED. TEMPERATURES GENERALLY ON THE COLD SIDE OF GUIDANCE AS AFFECTED BY SNOW COVER OVER NW THIRD OF STATE AND IN IMMEDIATELY DOWNSTREAM FETCH AREAS FOR NEXT COUPLE OF DAYS. OF COURSE CLOUD COVER TODAY WILL ALSO IMPACT TEMPS. NORTHWEST FLOW WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND. RIPPLES IN THE FLOW MAY CAUSE DAY TO DAY FLUCTUATIONS IN TEMPS BUT HARD TO PUT MORE THAN A SLIGHT CHANCE POP ON ANY ONE TIME PERIOD. LATEST MODEL RUNS SHOW MOST SIGNIFICANT BUCKLING IN THE FLOW IN THE SUNDAY/MONDAY TIME FRAME WHICH COULD PUSH A COLD FRONT ACROSS MUCH OF THE AREA AS WELL...KD && .AVIATION... A FEW PATCHES OF MIST AND FOG WILL BE POSSIBLE THROUGH THE EARLY TO MID MORNING HOURS...PARTICULARLY ACROSS THE NORTHWEST AND WEST CENTRAL VALLEYS INCLUDING TAF SITES KFMN AND KGUP. VISIBILITIES ARE EXPECTED TO REMAIN AT OR ABOVE MVFR CONDITIONS AS CLOUDS THICKEN AND ISOLATED SNOW SHOWERS BEGIN IN THE NORTHWEST PORTION OF THE STATE AFTER 12Z. SHOWERS WILL SPREAD ALONG THE NORTHERN BORDER OF THE STATE...AND AGAIN MVFR TO VFR CONDITIONS WILL BE THE RULE WITH DECREASING SHOWER COVERAGE EXPECTED AFTER 21Z. WINDS WILL PICKUP ALONG THE CENTRAL MOUNTAINS AND SPREAD EASTWARD INTO THE PLAINS BY AFTERNOON WITH GUSTS BETWEEN 35 AND 40KT. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 34 14 37 18 / 40 5 0 0 GALLUP.......................... 36 7 39 10 / 10 0 0 0 GRANTS.......................... 41 13 40 12 / 5 0 0 0 GLENWOOD........................ 55 24 56 25 / 0 0 0 0 CHAMA........................... 29 3 32 2 / 50 30 5 5 LOS ALAMOS...................... 38 15 39 13 / 20 10 0 0 RED RIVER....................... 26 7 29 1 / 30 10 0 0 TAOS............................ 35 6 34 7 / 20 10 0 0 SANTA FE........................ 39 16 38 15 / 10 5 0 0 SANTA FE AIRPORT................ 41 19 41 18 / 5 5 0 0 ESPANOLA........................ 43 12 43 13 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 48 26 46 26 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 49 19 47 19 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 23 44 22 / 0 5 0 0 ALBUQUERQUE WEST MESA........... 46 22 45 23 / 0 0 0 0 SOCORRO......................... 53 23 51 22 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 41 17 42 15 / 5 5 0 0 MORIARTY/ESTANCIA............... 48 17 46 15 / 0 0 0 0 CARRIZOZO....................... 51 22 50 25 / 0 0 0 0 RUIDOSO......................... 48 25 47 24 / 0 0 0 0 RATON........................... 46 14 42 14 / 0 10 0 0 LAS VEGAS....................... 46 18 43 19 / 0 0 0 0 ROY............................. 49 22 44 21 / 0 0 0 0 CLAYTON......................... 54 23 43 22 / 0 10 0 0 SANTA ROSA...................... 57 27 53 24 / 0 0 0 0 TUCUMCARI....................... 59 28 52 24 / 0 0 0 0 FORT SUMNER..................... 60 27 54 24 / 0 0 0 0 CLOVIS.......................... 60 28 53 25 / 0 0 0 0 PORTALES........................ 61 27 54 23 / 0 0 0 0 ROSWELL......................... 63 29 59 27 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>006-010>013. && 19/52
Hazardous weather outlook, Jan 8, 5:50 AM MST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST TUE JAN 8 2008 NMZ001>021-026-091300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 550 AM MST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIND SPEEDS WILL INCREASE TO 35 MPH TONIGHT OVER THE NORTHEAST HIGHLANDS AS A COLD FRONT DROPS SOUTHWARD FROM THE COLORADO BORDER. WINDS WILL BE STRONGEST OVER SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIND SPEEDS WILL INCREASE TO 35 MPH ON WEDNESDAY OVER THE SANGRE DE CRISTO MOUNTAINS. WINDS WILL BE STRONGEST OVER SUMMITS...THROUGH GAPS AND PASSES AND BELOW CANYONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WEDNESDAY NIGHT THROUGH MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.